Valopric Acid Intoxication Induced Hyperammonemic Encephalopathy in Setting of a Normal Liver Function
Mohammed Salhab*, Omair Tahir, Abdullah Quddus, Adil Bhutta and Taro Minami
The Warren Alpert Medical School of Brown University, Memorial Hospital of Rhode Island, USA
- *Corresponding Author:
- Mohammed Salhab
The Warren Alpert Medical School of Brown University
Memorial Hospital of Rhode Island, 111 Brewster street
Pawtucket, RI 02860, USA
E-mail: [email protected]
Received Date: July 2, 2014; Accepted Date: August 7, 2014; Published Date: August 17, 2014
Citation: Salhab M, Tahir O, Quddus A, Bhutta A, Minami T (2014) Valopric Acid Intoxication Induced Hyperammonemic Encephalopathy in a Setting of a Normal Liver Function. J Clin Toxicol 4:208. doi: 10.4172/2161-0495.1000208
Copyright: 2014 Salhab M, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
We present a case of acute valoproic acid intoxication induced hyperammonemia encephalopathy and coma in a young man with a remarkably normal liver function test. L-Carnitine was used in addition to supportive management.
Patient mental status improved within 24 hours and VPA and ammonia levels were declining until normalized. Serial liver function tests, including the synthetic functions, were performed and they were only remarkable for mildly elevated aspartate aminotransferase on presentation and were normal throughout the admission course.